Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 40, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Aug 3, 2006, 3:36 PM EDT for Saint Lucie County, Florida. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2006, 3:36 PM EDT (19:36 UTC)
- Expired
- Aug 3, 2006, 4:15 PM EDT
- In force
- 39 min
- Issued by
- NWS Melbourne, FL
- Area
- Counties, with a storm outline in the text
County Saint Lucie County, FL
The radar
The Melbourne radar (KMLB), 78 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 3:45 PM EDT | TSTM WND DMG | 10 Sw Fort Pierce, FL | LARGE TENTS BLOWN DOWN AND RIPPED UP, SIGNS BLOWN OVER AND DAMAGED AT ST LUCIE COUNTY FAIRGROUND AT SR70 AND MIDWAY RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.6 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1400 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 869 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMLB 031938 SVRMLB FLC111-032015- /O.NEW.KMLB.SV.W.0040.060803T1936Z-060803T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 336 PM EDT THU AUG 3 2006 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN ST. LUCIE COUNTY * UNTIL 415 PM EDT * AT 334 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CARLTON...OR ABOUT 8 MILES WEST OF WHITE CITY...AND MOVING NORTHWEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHERN ST. LUCIE COUNTY AT 400 PM EDT SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP AWAY FROM WINDOWS. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 2732 8048 2735 8039 2760 8050 2751 8070 $$ KELLY
1 follow-up statement
000 WWUS52 KMLB 032015 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 415 PM EDT THU AUG 3 2006 FLC111-032023- /O.EXP.KMLB.SV.W.0040.000000T0000Z-060803T2015Z/ ST. LUCIE FL- 415 PM EDT THU AUG 3 2006 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN ST. LUCIE COUNTY EXPIRED AT 415 PM EDT... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED. HOWEVER...STORMS OVER NORTHERN SAINT LUCIE COUNTY NEAR THE FLORIDA TURNPIKE WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS AND GUSTY WINDS OF 30 TO 40 MPH. LAT...LON 2732 8048 2735 8039 2760 8050 2751 8070 $$ KELLY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 2:16 PM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Aug 3, 2:16 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 216 PM EDT THU AUG 3 2006 .DISCUSSION... CURRENTLY-TONIGHT...UPPER LEVEL LOW CONTINUES TO MOVE VERY SLOWLY WESTWARD ACROSS THE NORTHERN BAHAMAS...AND MAY HAVE TRENDED MORE WEST NORTHWESTWARD...WHICH THE GFS IS NOW INDICATING. NORTHERN PORTIONS OF THE AREA CONTINUE TO LOOK DRY ON WATER VAPOR IMAGERY WHILE SOUTHERN SECTIONS ARE SHOWING SOME LINGERING HIGH MID CLOUDS. THIS WAS LIMITING HEATING A BIT AND NOTHING HAS FIRED ON THE EAST COAST SEA BREEZE EXCEPT JUST SOUTH OF OUR AREA IN PALM BEACH COUNTY. THIS INDICATES THAT WHILE IT HAS COOLED OFF SLIGHTLY IN THE MID LEVELS...THE INSTABILITY IS STILL LACKING. HOWEVER...THE CORE OF THE COLD POCKET ALOFT WILL MOVE CLOSER TO OUR SOUTHERN AREAS LATE THIS AFTERNOON AND INTO THE EARLY EVENING. WOULD EXPECT BOUNDARY INTERACTIONS TO INCREASE AND GENERATE A FEW STORMS...WHICH COULD BE STRONG WITH FREQUENT LIGHTNING AND SMALL HAIL...ESPECIALLY IN SOUTHERN SECTIONS...WHERE ISOLATED SEVERE STORMS MAY OCCUR. PLAN TO CARRY SLIGHT CHANCE POPS 00Z-06Z...WHICH IS A LITTLE LATER THAN NORMAL SINCE THE COLD POOL WILL BE PUSHING ACROSS THE AREA DURING THE NIGHT. SOUTHERN SECTIONS MAY HAVE SCATTERED COVERAGE BEFORE 00Z. FRI...SLOW-MOVING UPPER LOW WILL CONTINUE DRIFTING WESTWARD ACROSS THE PENINSULA AND INTO THE EASTERN GULF OF MEXICO. COOLING ASSOCIATED WITH THE TROUGH ( -8C@ 500 MB) WILL HELP TO STEEPEN MID-LEVEL LAPSE RATES. COOLER TEMPS ALOFT ALONG WITH PWATS NEAR 2.0 INCHES AND INTERACTION OF MESOSCALE BOUNDARIES WILL PRODUCE SCATTERED CONVECTION LATE IN THE AFTERNOON AND INTO THE EARLY EVENING. SUSPECT THAT MAV POPS BETWEEN 30 AND 40 PERCENT ARE BEING INFLUENCED BY THE ANTECEDENT DRYNESS AND PERSISTENCE FORECAST OF NO MEASURABLE PRECIPITATION. LOW-LEVEL RIDGE AXIS WILL REMAIN SITUATED ACROSS THE CENTRAL AND SOUTHERN PENINSULA...WHICH WILL RESULT IN A LIGHT STEERING FLOW ACROSS THE FORECAST AREA. GREATEST THREAT FROM STORMS WILL BE HEAVY RAIN (RESULTING IN PONDING OF WATER OR MINOR FLOODING) AND LIGHTNING...THOUGH CONVECTIVE PARAMETERS ALSO INDICATE THE POTENTIAL FOR SMALL HAIL AND GUSTY WINDS. SAT-SUN...OFFICIAL NHC FORECAST TAKES CHRIS WELL SOUTH OF THE FORECAST AREA AND TOWARDS NORTHERN CUBA AS A TROPICAL DEPRESSION. LATEST GFS SUGGESTS DRIER SUBSIDENT AIR WILL PRECEDE THIS SYSTEM SAT. HOWEVER...SLUG OF DEEP TROPICAL MOISTURE ASSOCIATED WITH WHATS LEFT OF CHRIS (POSSIBLY IN THE FORM OF AN OPEN WAVE) WILL ENHANCE RAIN CHANCES SAT NIGHT THROUGH SUN NIGHT. MEANWHILE...AXIS OF THE ATLANTIC RIDGE WILL LIFT NORTHWARD IN RESPONSE TO THE APPROACHING SYSTEM. MON-THU...PATTERN WILL BECOME MORE AMPLIFIED AS A TROUGH DEVELOPS ACROSS THE NORTHEASTERN US...SHUNTING A STRONG RIDGE INTO THE DEEP SOUTH. WILL KEEP POPS AT OR BELOW CLIMO WITH THE MEAN LAYER DRYING AND ANTICYCLONIC FLOW ALOFT. HOWEVER...PRECIPITATION CHANCES MAY INCREASE AGAIN TOWARDS LATE WEEK AS THE LOW-LEVEL RIDGE AXIS DRIFTS BACK TO THE SOUTH AND ACROSS THE FORECAST AREA. && .MARINE...NO MARINE WIND/SEA HIGHLIGHTS OVER THE NEXT FEW DAYS WITH LIGHT WINDS AND SEAS GENERALLY 2-3 FT. STORMS TONIGHT AND FRIDAY COULD BE STRONG AS COLD POOL ALOFT AFFECTS THE WATERS. BEACHGOERS WILL NEED TO MONITOR THE POTENTIAL FOR REGENERATION OF TC CHRIS SOUTH OF THE FORECAST WATERS. ANY REDEVELOPMENT WOULD LIKELY PRODUCE INCREASING SWELLS AND A HIGHER RISK FOR DANGEROUS RIP CURRENTS LATE SAT THROUGH SUN. && .AVIATION...VERY SLOW CLOUD GROWTH INDICATED ON LATEST SATELLITE IMAGERY. A SMALL CHANCE FOR STORMS SHOULD CONTINUE A LITTLE PAST SUNSET...ESPECIALLY OVER THE SOUTH INTERIOR. ANY STORMS THAT GET GOING WOULD LIKELY BECOME STRONG...SO EVEN IF HEAVY RAIN DOES NOT OCCUR AT THE TAF SITES...STRONG OUTFLOW WINDS MAY MOVE OUT WELL AWAY FROM THE STORM. && .PRELIMINARY POINT TEMPS/POPS... DAB 76 93 74 92 / 20 40 30 40 MCO 76 95 75 94 / 20 40 30 40 MLB 74 92 75 91 / 20 40 30 40 VRB 74 92 75 89 / 20 40 30 40 && .MLB WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...LASCODY LONG TERM....HIRSCH
Hazardous weather outlook, Aug 3, 5:20 AM EDT, 10 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 520 AM EDT THU AUG 3 2006 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 031930- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 520 AM EDT THU AUG 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT ...THUNDERSTORM IMPACT... AN UPPER LEVEL LOW PRESSURE AREA WILL TRACK WESTWARD TOWARD THE SOUTHERN FLORIDA PENINSULA BY LATE THIS AFTERNOON AND EVENING. THIS SYSTEM IS EXPECTED TO ENHANCE THUNDERSTORM DEVELOPMENT DURING THE LATE AFTERNOON AND EVENING HOURS AS THE EAST COAST SEA BREEZE BOUNDARY PUSHES INLAND TOWARD INTERIOR SECTIONS OF EAST CENTRAL FLORIDA. ALTHOUGH ONLY ISOLATED STORMS ARE EXPECTED FROM ORLANDO AND THE CAPE NORTHWARD THIS AFTERNOON...STORMS ARE EXPECTED TO INCREASE IN COVERAGE BY EARLY EVENING. A FEW STORMS COULD BECOME STRONG LATE TODAY WITH FREQUENT TO EXCESSIVE LIGHTNING...VERY HEAVY RAIN...DOWNBURST WINDS TO 40 TO 50 MPH AND POSSIBLE SMALL HAIL. IF STORMS APPROACH...SEEK SHELTER INDOORS IN A STURDY STRUCTURE. ...EXCESSIVE HEAT IMPACT... A MID LEVEL RIDGE OF HIGH PRESSURE NORTH OF THE STATE AND DRY AIR IN THE MID LEVELS OF THE ATMOSPHERE ACROSS NORTH FLORIDA WILL LEAD TO HIGH TEMPERATURES REACHING THE MID 90S ACROSS MUCH OF EAST CENTRAL FLORIDA. A FEW LOCATIONS ACROSS THE INTERIOR MAY EVEN REACH THE UPPER 90S THIS AFTERNOON AND APPROACH RECORD LEVELS. HEAT INDICES ARE EXPECTED NEAR 105 ACROSS THE INTERIOR FROM MID DAY THROUGH THE AFTERNOON. IF YOU HAVE TO BE OUTDOORS...REMEMBER TO TAKE BREAKS AND NOT OVER EXERT YOURSELF IN THESE CONDITIONS. STAY WELL HYDRATED...AND TAKE BREAKS IN THE SHADE OR IN AN AIR CONDITIONED PLACE IF POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN UPPER LEVEL LOW WEST OF THE AREA ON FRIDAY WILL LEAD TO NUMEROUS AFTERNOON LIGHTNING STORMS ACROSS MUCH OF EAST CENTRAL FLORIDA. SCATTERED THUNDERSTORMS ARE EXPECTED TO BE THE MAIN WEATHER HAZARD EACH AFTERNOON THROUGH THE REMAINDER OF THE EXTENDED FORECAST PERIOD UNDER SOUTHEAST FLOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. VOLKMER
In the hours before
Special weather statement, Aug 3, 3:27 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 327 PM EDT THU AUG 3 2006 FLZ059-064-032015- MARTIN-ST. LUCIE- 327 PM EDT THU AUG 3 2006 ...STRONG STORMS CAPABLE OF PRODUCING WIND GUSTS OF 40 TO 45 MPH OVER CENTRAL MARTIN COUNTY AND SOUTHERN ST. LUCIE COUNTY... AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER RURAL CENTRAL MARTIN COUNTY. OTHER STORMS WEST OF PORT ST LUCIE AND I 95 WERE ALSO CAPABLE OF PRODUCING STRONG WIND GUSTS. THE STORMS WERE NEARLY STATIONARY. IN ADDITION TO TORRENTIAL DOWNPOURS...THE STORMS WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE. SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. KELLY
Nearby
Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.